1. Attention: We have put together a thread with tips and a tutorial video to help with using the new software. Please take a moment to check out the thread here: Trapshooters.com Tutorial & Help Video.
    Dismiss Notice

O/T PLAVIX

Discussion in 'Uncategorized Threads' started by nspktr1, Sep 21, 2008.

Thread Status:
Not open for further replies.
  1. nspktr1

    nspktr1 TS Member

    Joined:
    Jul 2, 2006
    Messages:
    336
    Started 75mg of Plavix a day after getting a couple of stents last week. Haven't asked my cardiologist about shooting yet and wonder if anyone has had any bruising problems when shooting. My Dad took it for a while and his arms used to really bruise up just running into things around the house.
     
  2. 1dudley

    1dudley Member

    Joined:
    Jul 15, 2008
    Messages:
    94
    I take plavix and shoot three to four times a week. Haven't experienced any shoulder bruising.
     
  3. Dick The Shooter

    Dick The Shooter Member

    Joined:
    Jan 29, 1998
    Messages:
    73
    32 + stents ( lost count ) and a defib. built in never stoped me yet

    Dick
     
  4. shadow

    shadow Active Member

    Joined:
    Jan 29, 1998
    Messages:
    1,445
    My arms and hands stay black and blue, but never my shoulder. Been on Plavix for 11 years.
     
  5. Barry C. Roach

    Barry C. Roach Well-Known Member

    Joined:
    Jan 29, 1998
    Messages:
    9,209
    Location:
    Scottsdale, AZ
    I've been taking Plavix since 2004 and I bruise pretty easily now, but not from shooting. Most of the bruising is confined to my hands, belly and legs. Don't know why.
     
  6. W.P.T.

    W.P.T. TS Member

    Joined:
    Jan 29, 1998
    Messages:
    8,371
    I have been taking Plavix for almost 4 years and have not had any excessive bruising but it seems like everything I eat gives me gas, so that has to be it ... lol ... What else could it be because when I was taking Lotensin I didn't have gas all the time, like I do since switching to Plavix ... WPT ... (YAC) ...
     
  7. Bisi

    Bisi TS Member

    Joined:
    Jan 29, 1998
    Messages:
    3,399
    Been on it 5 years, really no problems. No bruising, but recoil seems to bother me more. Probably can blame that on getting older though. I started with an 1100 and will probably end up shooting an 1100. No recoil.

    One thing I noticed after starting the Plavix was cold weather. Keep extra clothes around in case the temp drops.
     
  8. nipper

    nipper TS Member

    Joined:
    Dec 30, 2007
    Messages:
    1,502
    diet and exercise and most people might not need it??

    bill
     
  9. esoxhunter

    esoxhunter Well-Known Member

    Joined:
    Mar 15, 2006
    Messages:
    2,064
    Location:
    Wisconsin
    I take Warfarin. Is that similiar to Plavix? It seems to possess the same reaction to the body. (Bruising, excess bleeding when you cut yourself, etc.). I've been taking that for at least 8 years. I don't have a lot of bruising anymore; just the bleeding problems when I accidently cut myself. Also, once in awhile I have nose bleeds. Ed
     
  10. Barry C. Roach

    Barry C. Roach Well-Known Member

    Joined:
    Jan 29, 1998
    Messages:
    9,209
    Location:
    Scottsdale, AZ
    Don't quit taking any medicine without talking to your cardiologist.

    WPT - It's probably not the Plavix. You've had gas since they told you that the Grand was going to Illinois.

    Just a joke. How's the weather?
     
  11. grunt

    grunt TS Supporters TS Supporters

    Joined:
    Jan 29, 1998
    Messages:
    5,924
    Location:
    Thousand Oaks Ca
    WPT two Plavix in the gas tank. maybe were on to something. Ive take one a day have had occasional bruising. Plavix thins the blood like asprin does.
     
  12. bill1949

    bill1949 Well-Known Member

    Joined:
    Jan 29, 1998
    Messages:
    2,753
    esoxhunter I have taken Warfaren for 2 years. I don't bleed all that much from cuts. Are you getting your blood tested regularly? You may need a smaller dose...Bill
     
  13. esoxhunter

    esoxhunter Well-Known Member

    Joined:
    Mar 15, 2006
    Messages:
    2,064
    Location:
    Wisconsin
    Yes: I have a "Protime" every 30 days. Ed
     
  14. missemucho

    missemucho Member

    Joined:
    Jan 29, 1998
    Messages:
    421
    There are no generics for Plavix, which is VERY expensive. Is anyone aware of/taking a similar medicine to keep clots from forming? My son takes it because of a stroke at (43 yrs of age)and has no medical insurance.
    John
     
  15. esoxhunter

    esoxhunter Well-Known Member

    Joined:
    Mar 15, 2006
    Messages:
    2,064
    Location:
    Wisconsin
    John: Coumadin or Warfarin supposedly keep clots from forming. As stated I have taken Warfarin for years. My brother, who had a serious heart attack, is on Plavix. It is, as you say, very expensive. I may be wrong but my brother told me that due to him having "stents"; he is unable to use Coumadin. Have you looked into buying Plavix from Canada? Some say the saving is substantial on certain drugs. Ed
     
  16. RogerNRA

    RogerNRA TS Member

    Joined:
    Feb 21, 2008
    Messages:
    428
    On Plavix for three years no bruising yet..............Roger
     
  17. rrose

    rrose TS Member

    Joined:
    Jan 29, 1998
    Messages:
    655
    I have been on Plavix for 2 years. At first I was told that in a few years I could get off it but now I understand the new research is that once you need it and start you can never get off it. It seems to be the standard for anyone
    that has had stints or heart procedure done. I think it works different than
    Coumadin as Plavix is to prevent plack from building up around the stints or in veins and arteries where as the others keep blood from cloting.I heard in tests they showed that people who went off Plavix and had no blockage developed 95% blockage with in 6 weeks. Enough to scare me to stay on it.
    I hope that some one comes up with a generic soon as it is expensive.
     
Thread Status:
Not open for further replies.